Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 8, NWS Riverton, WY

March 15, 2011Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind watch at Mar 15, 2011, 9:09 AM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Mar 15, 2011, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 9:09 AM MDT (15:09 UTC)
In effect from
Mar 15, 2011, 6:00 PM MDT
Expired
Mar 15, 2011, 1:38 PM MDT
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 3.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS75 KRIW 151509
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
909 AM MDT TUE MAR 15 2011

...VERY STRONG WINDS POSSIBLE TONIGHT THROUGH WEDNESDAY MORNING IN
THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS...

.A VERY STRONG JET WILL APPROACH THE AREA TONIGHT WHICH MAY AID IN
THE DEVELOPMENT OF HIGH WINDS ACROSS THE CODY FOOTHILLS AND
ADJACENT ABSAROKA MOUNTAINS. THE HIGHEST WINDS WILL LIKELY OCCUR
BETWEEN MIDNIGHT AND 5 AM BUT HIGH WINDS ARE QUITE POSSIBLE AT
ANYTIME TONIGHT THROUGH WEDNESDAY MORNING.

WYZ003-160000-
/O.NEW.KRIW.HW.A.0008.110316T0000Z-110316T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
909 AM MDT TUE MAR 15 2011

...HIGH WIND WATCH IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH
WEDNESDAY MORNING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP THIS
  EVENING. THE CLARK AREA WILL BE ESPECIALLY SUSCEPTIBLE TO THESE
  HIGH WINDS AS WELL AS THE MOUTH OF ALL EAST WEST CANYONS. THE
  PEAK WINDS FROM THIS EVENT WILL LIKELY OCCUR BETWEEN MIDNIGHT
  AND 5 AM. 

* WIND...INCREASING SOUTHWEST WIND TO 30 TO 40 MPH WITH GUSTS OVER
  60 MPH POSSIBLE. WIND SPEEDS AROUND CLARK COULD EXCEED 80 MPH.

* IMPACTS...TRAVELLERS ALONG HIGHWAY 120 BETWEEN MEETEETSE...CODY
  AND CLARK SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS AND
  SHARP CROSSWINDS. RESIDENTS OF CODY AND CLARK SHOULD SECURE ANY
  LOOSE ITEMS BEFORE THE STRONG WINDS ARRIVE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ002-160000-
/O.NEW.KRIW.HW.A.0008.110316T0000Z-110316T1800Z/
ABSAROKA MOUNTAINS-
909 AM MDT TUE MAR 15 2011

...HIGH WIND WATCH IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH
WEDNESDAY MORNING. 

* SUMMARY AND TIMING...WINDS WILL INCREASE RAPIDLY THIS EVENING
  AND PEAK BETWEEN MIDNIGHT AND 5 AM. THE STRONGEST WINDS ARE
  EXPECTED ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS. IN
  ADDITION...A MOIST WEATHER SYSTEM WILL LIKELY BRING SOME
  MODERATE TO LOCALLY HEAVY SNOW TO THE WEST SLOPE OF THE ABSAROKA
  MOUNTAINS TONIGHT AND WEDNESDAY WITH SOME RAIN AND SNOW SHOWERS
  SPILLING OVER TO THE EAST SLOPE OF THE MOUNTAINS AT TIMES.

* WIND...WEST 40 TO 50 MPH WITH GUSTS TO 80 MPH. LOCALIZED GUSTS
  OVER 90 MPH ARE POSSIBLE ON THE CHIEF JOSEPH HIGHWAY.

* IMPACTS...TRAVELLERS UP THE CHIEF JOSEPH HIGHWAY SHOULD BE
  PREPARED FOR THESE VERY STRONG AND ERRATIC WINDS...AREAS OF
  BLOWING SNOW AND SLICK HIGHWAY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

SKRBAC
1 follow-up statement
176 
WWUS75 KRIW 151938
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
138 PM MDT TUE MAR 15 2011

...VERY STRONG WINDS EXPECTED TONIGHT THROUGH WEDNESDAY MORNING
IN THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS...

.A VERY STRONG JET WILL APPROACH THE AREA TONIGHT WHICH WILL AID IN
THE DEVELOPMENT OF HIGH WINDS ACROSS THE CODY FOOTHILLS AND
ADJACENT ABSAROKA MOUNTAINS. THE HIGHEST WINDS WILL LIKELY OCCUR
BETWEEN MIDNIGHT AND 5 AM BUT HIGH WINDS ARE QUITE POSSIBLE AT
ANYTIME TONIGHT THROUGH WEDNESDAY MORNING.

WYZ003-160600-
/O.UPG.KRIW.HW.A.0008.110316T0000Z-110316T1800Z/
/O.NEW.KRIW.HW.W.0009.110316T0000Z-110316T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
138 PM MDT TUE MAR 15 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP THIS
  EVENING. THE CLARK AREA WILL BE ESPECIALLY SUSCEPTIBLE TO THESE
  HIGH WINDS AS WELL AS THE MOUTH OF ALL EAST WEST CANYONS. THE
  PEAK WINDS FROM THIS EVENT WILL LIKELY OCCUR BETWEEN MIDNIGHT
  AND 5 AM.

* WIND...INCREASING SOUTHWEST WIND TO 30 TO 40 MPH WITH GUSTS OVER
  60 MPH POSSIBLE. WIND SPEEDS AROUND CLARK COULD EXCEED 80 MPH.

* IMPACTS...TRAVELLERS ALONG HIGHWAY 120 BETWEEN MEETEETSE...
  CODY AND CLARK SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS 
  AND SHARP CROSSWINDS. RESIDENTS OF CODY AND CLARK SHOULD 
  SECURE ANY LOOSE ITEMS BEFORE THE STRONG WINDS ARRIVE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ002-160600-
/O.UPG.KRIW.HW.A.0008.110316T0000Z-110316T1800Z/
/O.NEW.KRIW.HW.W.0009.110316T0000Z-110316T1800Z/
ABSAROKA MOUNTAINS-
138 PM MDT TUE MAR 15 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE RAPIDLY THIS EVENING
  AND PEAK BETWEEN MIDNIGHT AND 5 AM. THE STRONGEST WINDS ARE
  EXPECTED ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS. IN
  ADDITION...A MOIST WEATHER SYSTEM WILL LIKELY BRING SOME
  MODERATE TO LOCALLY HEAVY SNOW TO THE WEST SLOPE OF THE ABSAROKA
  MOUNTAINS TONIGHT AND WEDNESDAY WITH SOME RAIN AND SNOW SHOWERS
  SPILLING OVER TO THE EAST SLOPE OF THE MOUNTAINS AT TIMES.

* WIND...WEST 40 TO 50 MPH WITH GUSTS TO 80 MPH. LOCALIZED GUSTS
  OVER 90 MPH ARE POSSIBLE ON THE CHIEF JOSEPH HIGHWAY.

* IMPACTS...TRAVELLERS UP THE CHIEF JOSEPH HIGHWAY SHOULD BE
  PREPARED FOR THESE VERY STRONG AND ERRATIC WINDS...AREAS OF
  BLOWING SNOW AND SLICK HIGHWAY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SKRBAC

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Mar 15, 8:56 AM MDT, 13 minutes earlier.

Area forecast discussion, Mar 15, 8:56 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
856 AM MDT TUE MAR 15 2011

SHORT TERM...TODAY THROUGH THURSDAY NIGHT
UPDATED TO ADD A HIGH WIND WATCH TO ZONES 2 AND 3 FOR TONIGHT
THROUGH WEDNESDAY MORNING. APPROACHING RIGHT FRONT QUAD OF 130KT
JET COULD PROVIDE STRONG RIGHT FRONT QUAD SINKING MOTION AND GAP
FLOW MAY ALSO BE A SIGNIFICANT PLAYER. CROSS SECTION DOES NOT SHOW
ANY WAVE BREAKING ON THE LCL WRF BUT IT DOES SHOW 60KT MAKING IT
DOWN TO 825MB AND 45KTS AT THE LOWEST GATE BY 06Z THIS EVENING.
ALL AREAS WILL BE WINDY TO VERY WINDY WITH THE HIGHEST POTENTIAL
FOR HIGH OR DAMAGING WINDS WILL BE AT THE MOUTH OF ALL EAST-WEST
CANYONS AND AROUND CLARK. THIS WATCH MAY VERY WELL BE UPGRADED TO
A WARNING WITH THE AFTERNOON PACKAGE.

A SHORT LIVED RIDGE WILL BUILD IN OVER THE AREA THIS MORNING.  THIS
WILL ALLOW FOR MILD...ABOVE NORMAL TEMPERATURES FOR THE SNOW FREE
BASINS AND VALLEYS ACROSS WESTERN AND CENTRAL WYOMING.  THE NEXT
STORM SYSTEM IS PUSHING A COLD FRONT ASHORE IN THE PACIFIC
NORTHWEST.  HIGH CLOUDS PRECEDING THIS NEXT STORM SYSTEM WILL BE
MOVING INTO WESTERN WYOMING THIS MORNING.  THE MAIN UPPER LOW SITS
OFF THE BRITISH COLUMBIA COAST...STEERING THE JET SOUTHWARD WHICH
WILL PUMP PACIFIC MOISTURE INTO THE AREA WEST SOUTHWESTERLY FLOW.
THIS MOISTURE WILL BEGIN TO REACH WESTERN WYOMING THIS EVENING.
SNOW AND WIND WILL INCREASE OVERNIGHT WITH 6 TO 12 INCHES LIKELY IN
THE WESTERN MOUNTAINS WITH SOME LOCALLY FAVORED AREAS SEEING UP TO
15 INCHES BY THE END OF THE DAY WEDNESDAY. LOWER ELEVATIONS WILL SEE
LESS WITH SOME AREAS STARTING AS RAIN BEFORE TRANSITIONING TO SNOW
OVERNIGHT. STRONG WIND WILL DEVELOP WITH THIS SYSTEM AS WELL.  H7
WIND OF 50 KT WILL BRING STRONG WIND TO THE WIND RIVER AND ABSAROKA
RANGES AS WELL AS THE WIND CORRIDOR.  SOME UPPER DIFLUENCE AND A
RELATIVELY WEAK SURFACE PRESSURE GRADIENT WILL BE COMPETING WITH THE
H7 WIND AND MARGINALLY FAVORABLE JET DYNAMICS SO AM NOT CONFIDENT IN
PREDICTING HIGH WIND ATTM.  AS THE MAIN TROUGH DEEPENS IN THE WEST
WEDNESDAY...PRECIPITATION WILL SPILL OVER EAST OF THE
DIVIDE...PARTICULARLY ACROSS SOUTHERN WYOMING.  TEMPERATURES SHOULD
STILL BE WARM ENOUGH WEDNESDAY AFTERNOON THAT PRECIPITATION ACROSS
THE SOUTH SHOULD BEGIN AS RAIN.  THE MAIN COLD FRONT WILL MOVE
THROUGH THURSDAY MORNING WITH H7 TEMPS OF -8 TO -10C. THIS WILL
BRING TEMPERATURES BACK DOWN NEAR NORMAL IN THE CENTRAL BASINS.  THE
WEST AND SOUTH WILL BECOME COOLER THAN NORMAL FOR THURSDAY AND
THURSDAY NIGHT.  THE PROGRESSIVE PATTERN CONTINUES AS THE NEXT
SHORTWAVE RIDGE BUILDS IN THURSDAY NIGHT.

LONG TERM...FRIDAY THROUGH TUESDAY

A TRANSITORY RIDGE IS EXPECTED OVER THE NORTHERN ROCKIES
FRIDAY...WHICH WILL RESULT IN MAINLY DRY CONDITIONS WITH PERHAPS
SOME LIGHT SNOWFALL ACROSS THE WESTERN MOUNTAINS. THE FLOW WILL
THEN QUICKLY BACK TO THE SOUTHWEST FRIDAY NIGHT...IN RESPONSE TO
AN UPPER LOW/TROUGH PUSHING INTO THE WEST COAST...WITH THE UPPER
LOW CENTERED OVER THE PACIFIC NORTHWEST. GLOBAL MODELS ARE IN
GENERAL AGREEMENT WITH THE UPPER LOW REMAINING OVER THE PACIFIC
NORTHWEST FOR MUCH OF THE WEEKEND...WITH RELATIVELY WEAK SHORTWAVE
TROUGHS PUSHING NORTHEAST ACROSS THE CENTRAL AND NORTHERN ROCKIES
SATURDAY AND SUNDAY. MOST OF THE PRECIPITATION ASSOCIATED WITH
THESE FEATURES SATURDAY/SUNDAY WILL BE WEST OF THE DIVIDE...AND
AMOUNTS SHOULD BE LIGHT...WITH THE PRECIP TYPE MAINLY IN THE FORM
OF SNOW. THE BEST SHOT AT PRECIPITATION APPEARS TO BE SATURDAY
NIGHT/EARLY SUNDAY...AS THE PACIFIC COLD FRONT AND BAROCLINIC ZONE
PUSHES ACROSS THE FORECAST AREA. THE MEAN TROUGH AXIS IS THEN EXPECTED
TO PUSH EAST ACROSS THE ROCKIES INTO THE PLAINS MONDAY AND
TUESDAY...BUT THE BEST DYNAMICS AND PRECIPITATION IS EXPECTED TO
REMAIN SOUTH AND EAST OF THE AREA.

TEMPERATURES ARE EXPECTED TO GENERALLY BE SEASONAL TO SLIGHTLY BELOW
AVERAGE FOR MOST OF THE EXTENDED.

AVIATION...

VFR CONDITIONS WILL OCCUR TODAY THROUGH 00Z. IN WESTERN WY CLOUDS WILL
INCREASE DURING THE AFTERNOON WITH ISOLATED SNOW SHOWERS OVER THE
WESTERN MOUNTAINS BY 21Z. CLOUDS WILL LOWER BY 00Z IN WESTERN WY
WITH AN INCREASED CHANCE OF SNOW IN THE WESTERN MOUNTAINS. AFTER 00Z
MVFR CONDITIONS WILL PREVAIL IN FAR WEST WY INCLUDING THE JACKSON
AIRPORT WITH AN INCREASING COVERAGE OF SNOW. AREAS OF IFR WILL OCCUR
IN THE FAR WEST BY 06Z. WINDY CONDITIONS WILL OCCUR AROUND THE
CASPER AIRPORT AFTER 18Z AND CONTINUE THROUGH 06Z.

FIRE WEATHER...

DRY CONDITIONS WITH INCREASING CLOUDS CAN BE EXPECTED THIS MORNING
WITH SNOW DEVELOPING IN THE WESTERN MOUNTAINS THIS AFTERNOON. STRONG
WIND WILL DEVELOP ALONG RIDGETOPS AND IN THE CENTRAL WIND CORRIDOR
TONIGHT AS THE NEXT IN A SERIES OF DISTURBANCES MOVES INTO THE AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 6 PM MDT THIS EVENING THROUGH WEDNESDAY
MORNING WYZ002-003.

&&

UPDATE...SKRBAC
SHORT TERM...BERC
LONG TERM...WM
AVIATION...WM
FIRE WEATHER...BERC
Hazardous weather outlook, Mar 15, 5:00 AM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE MAR 15 2011

WYZ001>020-022>030-161200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SNOW EVENT WILL BEGIN TONIGHT ACROSS WESTERN WYOMING.
STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED OVER THE EASTERN SLOPES
OF THE ABSAROKA AND WIND RIVER MOUNTAINS...CODY FOOTHILLS...AS WELL
AS AREAS FROM SOUTH PASS TO CASPER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SIGNIFICANT SNOW IS LIKELY THROUGH THE DAY WEDNESDAY IN THE
WEST...WITH 6 TO 12 INCHES POSSIBLE IN THE MOUNTAINS AND 3 TO 6
INCHES IN STAR VALLEY...JACKSON HOLE...AND THE UPPER GREEN RIVER
BASIN FOOTHILLS. IN ADDITION...STRONG WEST TO SOUTHWEST WINDS WILL
CONTINUE WEDNESDAY OVER THE EASTERN SLOPES OF THE ABSAROKA AND WIND
RIVER MOUNTAINS...CODY FOOTHILLS...AS WELL AS AREAS FROM SOUTH PASS
TO CASPER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS.

TEAM RIVERTON

In the hours before

Special weather statement, Mar 15, 7:23 AM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
723 AM MDT TUE MAR 15 2011

WYZ020-151700-
NATRONA COUNTY LOWER ELEVATIONS-
723 AM MDT TUE MAR 15 2011

LOCAL AREAS OF DENSE FOG HAVE DEVELOPED ALONG I-25 AND US-20 THIS
MORNING AROUND CASPER. VISIBILITY MAY BE NEAR ZERO AT TIMES. THE
FOG IS EXPECTED TO LIFT BY 11 AM.

19

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:38 PM MDTHigh Wind WarningRIWFremont, Hot Springs, Park20 hr
Mar 15, 2:17 PM MDTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton32 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.